Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 25, NWS Omaha, NE

May 8, 2016Jefferson County, Saline County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at May 8, 2016, 11:20 PM CDT for Jefferson County, Saline County, Nebraska. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2016, 11:20 PM CDT (04:20 UTC)
Expired
May 8, 2016, 11:45 PM CDT
In force
25 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jefferson County, NE, Saline County, NE

The radar

The Grand Island radar (KUEX), 111 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 9:08 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 4.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2016-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 104 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2016-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
104 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
1219 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

140 
WUUS53 KOAX 090420
SVROAX
NEC095-151-090445-
/O.NEW.KOAX.SV.W.0025.160509T0420Z-160509T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1120 PM CDT SUN MAY 8 2016

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN SALINE COUNTY IN SOUTHEASTERN NEBRASKA...
  NORTHWESTERN JEFFERSON COUNTY IN SOUTHEASTERN NEBRASKA...

* UNTIL 1145 PM CDT

* AT 1119 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
  FAIRBURY...OR 25 MILES WEST OF BEATRICE...MOVING NORTHEAST AT 35
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  FAIRBURY...WILBER...DE WITT...WESTERN...DAYKIN...SWANTON...11 MILES WEST
  OF WILBER AND SWAN CREEK WILDLIFE MANAGEMENT AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4028 9737 4055 9719 4054 9700 4042 9691
      4040 9691 4015 9717
TIME...MOT...LOC 0419Z 214DEG 30KT 4025 9722 

HAIL...1.00IN
WIND...60MPH
 
$$

MEAD
2 follow-up statements
310 
WWUS53 KOAX 090433
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1133 PM CDT SUN MAY 8 2016

NEC095-151-090445-
/O.CON.KOAX.SV.W.0025.000000T0000Z-160509T0445Z/
SALINE NE-JEFFERSON NE-
1133 PM CDT SUN MAY 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR SOUTHERN SALINE AND NORTHWESTERN JEFFERSON COUNTIES...

AT 1132 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WESTERN...OR
25 MILES NORTHWEST OF BEATRICE...MOVING NORTH AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FAIRBURY...WILBER...DE WITT...WESTERN...DAYKIN...SWANTON...11 MILES WEST OF
WILBER AND SWAN CREEK WILDLIFE MANAGEMENT AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4028 9737 4055 9719 4054 9700 4042 9691
      4040 9691 4015 9717
TIME...MOT...LOC 0432Z 200DEG 37KT 4043 9719 

HAIL...1.00IN
WIND...60MPH
 
$$

MEAD
225 
WWUS53 KOAX 090439
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1139 PM CDT SUN MAY 8 2016

NEC095-151-090448-
/O.EXP.KOAX.SV.W.0025.000000T0000Z-160509T0445Z/
SALINE NE-JEFFERSON NE-
1139 PM CDT SUN MAY 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SALINE AND
NORTHWESTERN JEFFERSON COUNTIES WILL EXPIRE AT 1145 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTHEASTERN NEBRASKA.

LAT...LON 4028 9737 4055 9719 4054 9700 4042 9691
      4040 9691 4015 9717
TIME...MOT...LOC 0437Z 214DEG 30KT 4043 9719 

$$

MEAD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:54 PM CDT, 8 hours 26 minutes earlier.

Area forecast discussion, May 8, 2:54 PM CDT, 8 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
254 PM CDT SUN MAY 8 2016

.SHORT TERM...(TONIGHT THROUGH WEDNESDAY)
ISSUED AT 253 PM CDT SUN MAY 8 2016

12Z UPPER-AIR ANALYSIS AND MORNING WATER VAPOR IMAGERY INDICATE THAT
THE UPPER LOW OVER THE LOWER CO VALLEY IS IN THE PROCESS OF
REFORMING OVER THE CNTRL HIGH PLAINS. MEANWHILE...A MID-LEVEL JET
STREAK AND ASSOCIATED LOW-AMPLITUDE SHORT-WAVE TROUGH OVER THE
CNTRL/SRN HIGH PLAINS WILL TRANSLATE NEWD INTO THE MID MO VALLEY BY
TONIGHT. WHILE THE PRIMARY SURFACE LOW IS FORECAST TO REMAIN OVER
WRN KS TONIGHT...THE INFLUENCE OF THIS LATTER UPPER-AIR FEATURE WILL
PROMOTE THE DEVELOPMENT OF A MESOLOW NNEWD ALONG AN INVERTED TROUGH
THROUGH CNTRL NEB...WITH A WARM FRONT LIFTING NWD THROUGH PORTIONS
OF ERN NE/SWRN IA.

MID-AFTERNOON SURFACE OBSERVATIONS AND OBJECTIVE ANALYSIS INDICATE
THAT CONSIDERABLE LOW-LEVEL MOISTENING AND RESULTANT AIR MASS
DESTABILIZATION IS OCCURRING ACROSS SRN INTO CNTRL NE...INVOF THE
DIFFUSE WARM FRONT. CONVECTION-ALLOWING MODEL GUIDANCE REMAINS
CONSISTENT IN SUGGESTING INITIAL STORM DEVELOPMENT LATER THIS
AFTERNOON ACROSS PORTIONS OF WRN INTO N-CNTRL KS. OTHER STORMS MAY
BEGIN TO DEVELOP BY LATE AFTERNOON INTO EARLY EVENING ALONG A WEAK
INVERTED TROUGH OVER CNTRL NE. THESE DATA SUGGEST THAT THE KANSAS
STORMS MAY GROW UPSCALE INTO AN MCS WITH EMBEDDED BOWING
STRUCTURES WHICH WOULD BEGIN TO IMPACT OUR SOUTHWESTERN COUNTIES
BY 8 TO 9 PM. THESE STORMS ARE THEN EXPECTED TO RAPIDLY SPREAD
NEWD ACROSS THE REMAINDER OF OUR AREA OVERNIGHT. SHOULD THIS
SCENARIO UNFOLD AS FORECAST...THE PRIMARY SEVERE WEATHER HAZARDS
WOULD BE LARGE HAIL AND DAMAGING WIND GUSTS. HOWEVER...A TORNADO
OR TWO IS POSSIBLE WITH ANY MATURE STORMS THAT CAN FAVORABLY
INTERACT WITH THE NWD-MOVING WARM FRONT.

MONDAY AND MONDAY NIGHT...A VORTICITY LOBE AND ASSOCIATED JET STREAK
OVER THE SRN HIGH PLAINS MONDAY MORNING WILL EJECT NEWD THROUGH THE
MID MS VALLEY...CONTRIBUTING TO THE EWD DEVELOPMENT OF THE PARENT
UPPER LOW THROUGH THE MID MO VALLEY INTO MIDWEST. THE PRIMARY
SURFACE LOW WILL GRADUALLY FILL WHILE DEVELOPING FROM WRN INTO NERN
KS. AN INVERTED TROUGH WILL STRETCH FROM THIS CYCLONE NWWD INTO THE
NRN HIGH PLAINS.

WE COULD SEE A TEMPORARY BREAK IN SHOWER AND TSTM ACTIVITY MONDAY
MORNING IN THE WAKE OF THE LEAD SHORT-WAVE TROUGH. HOWEVER...LARGE-
SCALE FORCING FOR ASCENT WILL INTENSIFY BY AFTERNOON...YIELDING
LIKELY SHOWERS AND THUNDERSTORMS BY AFTERNOON INTO THE FIRST PART OF
MONDAY NIGHT...ALONG AND EAST OF THE INVERTED SURFACE TROUGH. SEVERE
WEATHER POTENTIAL MONDAY AFTERNOON AND EVENING WILL BE LARGELY
DICTATED BY THE AMOUNT OF SURFACE HEATING THAT CAN OCCUR. WHILE
VERTICAL SHEAR WILL NOT BE PARTICULARLY STRONG...THE PRESENCE OF
STEEP LAPSE RATES AND A REASONABLY MOIST BOUNDARY LAYER WILL BE
SUPPORTIVE OF SOME SEVERE STORM THREAT ACROSS CNTRL AND SRN PORTIONS
OF THE CWA. LARGE HAIL WILL BE THE PRIMARY HAZARD.

PRECIPITATION CHANCES SHOULD BEGIN TO TAPER OFF LATE MONDAY NIGHT
INTO EARLY TUESDAY AS THE STRONGER FORCING FOR ASCENT SHIFTS EAST
OF THE AREA.

TUESDAY INTO WEDNESDAY...THE AFOREMENTIONED UPPER-AIR SYSTEM
SHIFTING TO OUR EAST WILL UNDERGO RAPID WEAKENING WHILE EJECTING
ACROSS THE GREAT LAKES AHEAD OF AN AMPLIFYING UPSTREAM TROUGH OVER
THE NRN AND CNTRL PLAINS. THIS SYSTEM WILL BE ATTENDED BY A
SURFACE LOW TRACKING ACROSS THE DAKOTAS...AND A TRAILING COLD
FRONT WHICH WILL SWEEP EWD THROUGH THE MID MO VALLEY TUESDAY
NIGHT. WE WILL MAINTAIN SLIGHT CHANCE POPS ACROSS NRN AND CNTRL
COUNTIES TUESDAY...THOUGH THE BEST MEASURABLE PRECIPITATION
POTENTIAL WILL BE TUESDAY NIGHT INTO WEDNESDAY AS THE COLD FRONT
MOVES THROUGH THE AREA.

HIGHS MONDAY AND TUESDAY WILL BE GENERALLY IN THE 70S...COOLING TO
60S BEHIND THE COLD FRONT WEDNESDAY. OVERNIGHT LOWS WILL BE IN THE
50S.

.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 253 PM CDT SUN MAY 8 2016

THE MID-LEVEL TROUGH OVER THE N-CNTRL U.S. AT THE ONSET OF THE
EXTENDED PERIOD WILL TRANSLATE EWD THROUGH THE GREAT LAKES WITH NWLY
FLOW BECOMING ESTABLISHED FROM THE NRN ROCKIES TO MID MS VALLEY INTO
NEXT WEEKEND. A LOW-AMPLITUDE PERTURBATION TRACKING THROUGH THE
DAKOTAS INTO UPPER GREAT LAKES FRIDAY INTO FRIDAY NIGHT WILL DRIVE A
COLD FRONT THROUGH THE MID MO VALLEY...SUPPORTING SLIGHT CHANCE POPS
ACROSS THE ERN CWA. ANOTHER SHORT-WAVE TROUGH WILL FOLLOW THE TRACK
OF THE FORMER --THROUGH THE DAKOTAS INTO THE UPPER GREAT LAKES-- NEXT
WEEKEND WITH SLIGHT CHANCE TO LOW CHANCE POPS AGAIN WARRANTED.
NEAR NORMAL HIGH TEMPERATURES AROUND MID WEEK ARE EXPECTED TO COOL
TO SLIGHTLY BELOW NORMAL --I.E. LOW TO MID 60S-- LATE NEXT WEEK
INTO NEXT WEEKEND.

&&

.AVIATION...(18Z TAFS FOR KOMA...KLNK...KOFK THROUGH 18Z MONDAY)
ISSUED AT 1243 PM CDT SUN MAY 8 2016

VFR CONDS ARE EXPECTED THROUGH THE AFTN. AN INCREASE IN SCT
SHRA/TSRA ARE EXPECTED THIS EVNG AND WILL LIKELY AFFECT ALL 3 TAF
SITES. HAVE INCLUDED A TEMPO GROUP FOR NEAR THE GREATEST
CONFIDENCE IN TIMING. OTHERWISE A GOOD DEAL OF SHRA ARE EXPECTED
OVERNIGHT. WE WILL LIKELY SEE SOME MVFR CIGS DVLP THIS EVNG WITH
SOME IFR CONDS POSSIBLE AT KLNK/KOFK OVERNIGHT AND INTO MON MRNG.
SOME IMPROVEMENT IN CIG CATEGORY IS EXPECTED BY MID MON MRNG.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

SHORT TERM...MEAD
LONG TERM...MEAD
AVIATION...BOUSTEAD
Hazardous weather outlook, May 8, 4:04 PM CDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
404 PM CDT SUN MAY 8 2016

IAZ069-079-080-090-091-NEZ030-042>045-050>053-065>068-078-088>093-
091115-
POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-BOONE-PLATTE-COLFAX-
DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-
CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
404 PM CDT SUN MAY 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST
NEBRASKA.

.DAY ONE...TONIGHT AND MONDAY

THUNDERSTORMS DEVELOPING ACROSS PORTIONS OF WESTERN KANSAS AND
SOUTHERN NEBRASKA ARE EXPECTED MOVE INTO EASTERN NEBRASKA AFTER 8
PM. THE STRONGEST STORMS WILL BE CAPABLE OF LARGE HAIL...DAMAGING
WINDS AND HEAVY RAINFALL AS THEY SHIFT EWD ACROSS EAST-CENTRAL AND
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA LATE THIS EVENING THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE AGAIN ON MONDAY AFTERNOON AND EVENING.
SOME OF THESE STORMS MAY STRONG TO SEVERE...WITH HAIL AND GUSTY
WINDS POSSIBLE.

ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE ON MONDAY NIGHT THROUGH
TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

IAZ043-055-056-NEZ011-012-015>018-031>034-091115-
MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-
MADISON-STANTON-CUMING-BURT-
404 PM CDT SUN MAY 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND NORTHEAST
NEBRASKA.

.DAY ONE...TONIGHT AND MONDAY

THUNDERSTORMS DEVELOPING ACROSS PORTIONS OF WESTERN KANSAS AND
SOUTHERN NEBRASKA ARE EXPECTED MOVE INTO EASTERN NEBRASKA AFTER 8
PM. THE GREATEST SEVERE WEATHER THREAT IS EXPECTED SOUTH OF THE
AREA. HOWEVER...THE STRONGEST STORMS WILL BE CAPABLE OF LARGE
HAIL...LOCALLY STRONG WIND GUSTS AND HEAVY RAINFALL AS THEY SHIFT
EWD ACROSS NORTHEAST NEBRASKA AND WEST CENTRAL IOWA LATE THIS
EVENING THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE AGAIN ON MONDAY AFTERNOON AND EVENING.
SOME OF THESE STORMS MAY STRONG...WITH HAIL AND GUSTY WINDS
POSSIBLE.

ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE ON MONDAY NIGHT
THROUGH TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR MONDAY.

In the hours before

Special weather statement, May 8, 10:08 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1008 PM CDT SUN MAY 8 2016

NEZ065-066-068-078-088>093-090400-
JEFFERSON NE-NEMAHA NE-RICHARDSON NE-JOHNSON NE-SEWARD NE-GAGE NE-
LANCASTER NE-SALINE NE-PAWNEE NE-OTOE NE-
1008 PM CDT SUN MAY 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR RICHARDSON...SALINE...
JEFFERSON...JOHNSON...NEMAHA...GAGE...SOUTHERN LANCASTER...PAWNEE...
SOUTHWESTERN OTOE AND SOUTHERN SEWARD COUNTIES UNTIL 1100 PM CDT...

AT 1004 PM CDT...SCATTERED THUNDERSTORMS WERE DEVELOPING ACROSS
SOUTHEAST NEBRASKA SOUTH OF LINCON...MOVING NORTH AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH
STRONGER STORMS.

LOCATIONS IMPACTED INCLUDE...
SOUTHERN LINCOLN...BEATRICE...FALLS CITY...CRETE...FAIRBURY...AUBURN...
MILFORD...WILBER...TECUMSEH...HICKMAN...WYMORE...FRIEND...PAWNEE CITY...
HUMBOLDT...FIRTH...DORCHESTER...DE WITT...CORTLAND...STERLING AND
PLYMOUTH.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS 141 AND 235.
 HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 1 AND 37.
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 1 AND 57.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 366 AND 385.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTHEASTERN NEBRASKA.

LAT...LON 4000 9736 4083 9737 4082 9691 4065 9647
      4053 9578 4033 9565 4031 9566 4031 9563
      4001 9544
TIME...MOT...LOC 0304Z 195DEG 39KT 4048 9730

FOBERT
Special weather statement, May 8, 10:22 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1022 PM CDT SUN MAY 8 2016

NEZ016-017-030-031-042-090400-
ANTELOPE NE-PLATTE NE-PIERCE NE-BOONE NE-MADISON NE-
1022 PM CDT SUN MAY 8 2016

...SPECIAL WEATHER STATEMENT...

AT 1019 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES EAST OF BARTLETT...OR 36 MILES NORTHEAST OF ORD...MOVING
NORTHEAST AT 30 MPH. OTHER STRONG STORMS WILL BE MOVING INTO WESTERN
AND SOUTHERN PARTS OF BOONE COUNTY THROUGH 11 PM CDT.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALBION...NELIGH...ST. EDWARD...ELGIN...CLEARWATER...CEDAR RAPIDS...
PETERSBURG...OAKDALE...TILDEN...PRIMROSE...LORETTO AND THE HIGHWAY 14 AND
56 JUNCTION.

THIS INCLUDES HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 25 AND 53.

LAT...LON 4224 9830 4226 9784 4153 9783 4149 9828
TIME...MOT...LOC 0319Z 226DEG 33KT 4190 9834

MEAD
Special weather statement, May 8, 11:11 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1111 PM CDT SUN MAY 8 2016

NEZ078-088-089-090500-
JEFFERSON NE-GAGE NE-SALINE NE-
1111 PM CDT SUN MAY 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SALINE...
NORTHWESTERN JEFFERSON AND NORTHWESTERN GAGE COUNTIES UNTIL MIDNIGHT
CDT...

AT 1111 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES EAST OF ALEXANDRIA...OR 28 MILES WEST OF BEATRICE...MOVING
NORTHEAST AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FAIRBURY...DE WITT...WESTERN...DAYKIN...SWANTON...11 MILES WEST OF WILBER...
CRYSTAL SPRINGS CAMPGROUND...SWAN CREEK WILDLIFE MANAGEMENT AREA AND
ALEXANDRIA STATE RECREATION AREA.

THIS INCLUDES HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS 147 AND
151.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTHEASTERN NEBRASKA.

LAT...LON 4008 9722 4026 9736 4052 9717 4041 9691
TIME...MOT...LOC 0411Z 214DEG 30KT 4024 9728

MEAD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 10:08 PM CDTSpecial Weather StatementOAXGage, Jefferson, Johnson, Nemaha, Pawnee, Richardson and 1 more52 min
May 8, 10:22 PM CDTSpecial Weather StatementOAXAntelope, Boone38 min
May 8, 11:11 PM CDTSpecial Weather StatementOAXJefferson49 min
May 8, 11:25 PM CDTSpecial Weather StatementOAXSeward50 min
May 8, 11:30 PM CDTSpecial Weather StatementOAXMadison, Platte45 min
May 8, 11:38 PM CDTSpecial Weather StatementOAXCass52 min
May 9, 12:09 AM CDTSpecial Weather StatementOAXJohnson51 min
May 9, 12:22 AM CDTSpecial Weather StatementOAXColfax, Stanton53 min
May 9, 12:45 AM CDTSpecial Weather StatementOAXSarpy45 min
May 9, 1:05 AM CDTSpecial Weather StatementOAXJefferson40 min
May 9, 1:57 AM CDTSpecial Weather StatementOAXSarpy33 min
May 9, 2:38 AM CDTSpecial Weather StatementOAXJefferson37 min
May 9, 3:00 AM CDTSpecial Weather StatementOAXGage30 min
May 9, 10:37 AM CDTSpecial Weather StatementOAXButler23 min
May 9, 11:08 AM CDTSpecial Weather StatementOAXPlatte37 min
May 9, 1:27 PM CDTSpecial Weather StatementOAXKnox33 min
May 9, 2:39 PM CDTSpecial Weather StatementOAXBurt36 min
May 9, 3:32 PM CDTSpecial Weather StatementOAXLancaster43 min
May 9, 3:56 PM CDTSevere Thunderstorm WarningOAXLancaster34 min
May 9, 4:25 PM CDTSevere Thunderstorm WarningOAXLancaster35 min
May 9, 4:29 PM CDTSpecial Weather StatementOAXGage46 min
May 9, 4:32 PM CDTTornado Warning Tornado observedOAXLancaster28 min
May 9, 4:50 PM CDTTornado WarningOAXLancaster25 min
May 9, 4:53 PM CDTSpecial Weather StatementOAXRichardson37 min
May 9, 4:57 PM CDTSevere Thunderstorm WarningOAXLancaster33 min
May 9, 5:02 PM CDTSevere Thunderstorm WarningOAXNemaha, Richardson28 min
May 9, 5:11 PM CDTTornado WarningOAXLancaster34 min
May 9, 5:20 PM CDTSevere Thunderstorm WarningOAXLancaster25 min
May 9, 5:24 PM CDTFlash Flood WarningOAXLancaster3 hr
May 9, 5:36 PM CDTSevere Thunderstorm WarningOAXCass24 min
May 9, 5:39 PM CDTTornado WarningOAXCass, Lancaster, Otoe36 min
May 9, 5:43 PM CDTSevere Thunderstorm WarningOAXLancaster32 min
May 9, 5:49 PM CDTTornado WarningOAXCass26 min
May 9, 5:54 PM CDTSevere Thunderstorm WarningOAXLancaster, Saline, Seward36 min
May 9, 5:59 PM CDTSevere Thunderstorm WarningOAXCass31 min
May 9, 6:01 PM CDTSpecial Weather StatementOAXSaline44 min
May 9, 6:10 PM CDTSevere Thunderstorm WarningOAXCass, Lancaster, Otoe35 min
May 9, 6:14 PM CDTSevere Thunderstorm WarningOAXGage, Lancaster, Saline31 min
May 9, 6:14 PM CDTTornado Warning Tornado observedOAXCass16 min
May 9, 6:18 PM CDTSpecial Weather StatementOAXLancaster42 min
May 9, 6:28 PM CDTSevere Thunderstorm WarningOAXCass32 min
May 9, 6:41 PM CDTSevere Thunderstorm WarningOAXGage, Lancaster, Saline34 min
May 9, 6:44 PM CDTSpecial Weather StatementOAXOtoe46 min
May 9, 6:48 PM CDTSevere Thunderstorm WarningOAXCass, Lancaster, Otoe42 min
May 9, 6:51 PM CDTSpecial Weather StatementOAXJefferson39 min
May 9, 6:56 PM CDTSpecial Weather StatementOAXCedar64 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.